Minnesota, 2010Damaging Wind in Minnesota, August 30, 2010
August 30, 2010 · NWS FGF · 1 event in 1 county or zone
Conditions were ripe for severe weather during the late afternoon and early evening of the 30th, as afternoon temperatures had peaked out in the 80s with some dew point readings around 70F. In addition, a surface boundary had set up along a Jamestown (ND) to Roseau (MN) line.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Conditions were ripe for severe weather during the late afternoon and early evening of the 30th, as afternoon temperatures had peaked out in the 80s with some dew point readings around 70F. In addition, a surface boundary had set up along a Jamestown (ND) to Roseau (MN) line. Just above the surface layer, the low level jet was quite strong, with wind speeds of 50 to 60 knots. Instead of forming along the surface boundary, most of the thunderstorms fired out well to the east of the surface boundary, in an area of overall weaker bulk shear. Therefore, most of the thunderstorms were weaker than expected. However, along the leading edge of one of the lines of thunderstorms that formed, some of the strong winds aloft did mix down to the surface and produce strong wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Aug 30, 8:09 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 30, 8:09 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
909 PM CDT MON AUG 30 2010
.DISCUSSION...
MAIN CHALLENGE YET THIS EVENING WILL BE THE REMAINING HOUR OF
TORNADO WATCH 635. LOTS OF WIND JUST OFF THE SURFACE LAYER AND
THERE HAVE BEEN A FEW REPORTS OF 40-50 MPH WINDS MIXING DOWN WITH
THE RAIN PASSING THRU. HOWEVER IT APPEARS THE THREAT FOR ANY
SEVERE WEATHER FOR THE EVENING IS WINDING DOWN. IT IS POSSIBLE
THAT ALL THE FAVORABLE PARAMETERS DID NOT QUITE LINE UP. LOTS OF
THE CONVECTION FIRED OUT AHEAD OF THE SFC BOUNDARY WHERE THE BULK
SHEAR WAS NOT QUITE AS GOOD AND MID LEVEL TEMPS WERE WARMER. HARD
TO SAY FOR SURE AS THERE WAS AMPLE MOISTURE AND INSTABILITY IN
SOME PLACES. HAVE CANCELLED THE WATCH FOR OUR ND COUNTIES AND WILL
LEAVE IT IN PLACE FOR OUR MN COUNTIES FOR NOW. TRIED TO DO SOME
CUTTING BACK OF PCPN CHANCES BUT WILL LEAVE LOW TEMPS AS IS.
&&
.AVIATION...
MOST OF THE PCPN SHOULD AFFECT KFAR/KBJI THE MOST FOR THE NEXT FEW
HOURS. AFTER THE PCPN CLEARS OUT...AM NOT TOO SURE ABOUT CLOUD
TRENDS AND FOG POTENTIAL. SO FAR THE LOWEST CLOUDS HAVE BEEN
RESTRICTED TO THE KDVL AREA. IF WINDS CAN GO LIGHT FOR A TIME
TOWARD MORNING THERE COULD BE SOME FOG...BUT NOT SURE THAT WILL
HAPPEN AT THIS POINT. WILL LOOK OVER NEW 00Z MODEL RUNS AND DECIDE
FOR THE 06Z TAFS.
&&
.PREV DISCUSSION... /ISSUED 245 PM CDT MON AUG 30 2010/
SHORT TERM...
SEVERE POTENTIAL TONIGHT AND THEN PRECIP CHANCES FOR THE REST OF
THE PERIOD WILL BE THE MAIN FORECAST HEADACHE FOR THE SHORT TERM.
WV LOOP HAS A STRONG TROUGH ROTATING THROUGH THE CENTRAL ROCKIES
TOWARDS THE PLAINS TODAY...WITH ONE LEAD VORT MAX/DISTURBANCE
ALREADY MOVING INTO SD AHEAD OF THE MAIN TROUGH. ELEVATED SHOWERS
AND STORMS HAVE BEEN ONGOING IN THE DEVILS LAKE BASIN FOR MUCH OF
THE DAY UNDER STRONG UPPER DIVERGENCE ON THE RIGHT ENTRANCE REGION
OF A JET STREAK. ADDITIONAL ELEVATED STORMS HAVE BEEN DEVELOPING
ALONG A LINE FURTHER SOUTH...CURRENTLY FROM BINFORD TO BJI AND
MOVING NORTH. THE MAIN FRONTAL BOUNDARY STALLED OUT AROUND FAR
THIS MORNING...BUT HAS BEGUN TO LIFT NORTHWARD AS A WARM FRONT
DURING THE LAST FEW HOURS.
SPC MESOANALYSIS AND MODEL SOUNDINGS SHOW THAT WE ARE STILL CAPPED
IN RESPECT TO SFC BASED CONVECTION WITH CIN VALUES AROUND MINUS
100-250 J/KG. THERE HAS BEEN GOOD HEATING SOUTH OF THE FRONT
HOWEVER...AND WITH DEWPOINTS AROUND 70 IT IS DEFINITELY JUICY.
THERE IS STILL SOME QUESTION IF IT WILL COME TOGETHER RIGHT FOR
THE EXACT TIMING SO WE CAN GET A SHORTWAVE COMING IN JUST AS WE
HIT MAX HEATING FOR SOMETHING SFC BASED TO DEVELOP. THE LEAD
SHORTWAVE IN SD MAY BE A BIT TOO EARLY AND THE MAIN TROUGH IN WY A
BIT TOO LATE. IF ANYTHING SFC BASED DOES DEVELOP IT WILL BECOME
SEVERE PRETTY QUICKLY WITH GOOD CAPE AND STRONG SHEAR. STORM
RELATIVE HELICITY VALUES JUST NORTH OF THE BOUNDARY ARE VERY
LARGE...SO TORNADO CHANCES ARE NOT OUT OF THE QUESTION. EVEN IF
THE STORMS ARE ELEVATED...THERE IS ENOUGH MU CAPE FOR SOME HAIL.
PWAT VALUES GET UP CLOSE TO 2 INCHES...AND THERE COULD BE SOME
TRAINING ALONG THE BOUNDARY. MADE A FEW TWEAKS TO POPS FOR
TIMING AND PLACEMENT...BUT CONTINUED WITH SEVERE AND HEAVY RAIN
MENTION.
THE UPPER SHORTWAVE WILL MOVE OFF INTO MANITOBA TOMORROW...AND THE
COLD FRONT WILL THE REST OF THE WAY THROUGH THE CWA. THERE WILL BE
A DECENT MID LEVEL BAROCLINIC ZONE OVER OUR EASTERN COUNTIES...SO
KEPT SOME 20-30 POPS LINGERING IN THAT AREA THROUGH THE REST OF
THE DAY. TUESDAY NIGHT WILL BE FAIRLY QUIET BETWEEN SYSTEMS AS
HIGH PRESSURE BUILDS IN BEHIND THE FRONT. TEMPERATURES WILL BE
QUITE A BIT COOLER...WITH HIGHS IN THE 70S AND LOWS IN THE 40S TO
LOW 50S.
BY WEDNESDAY...THE NEXT SHORTWAVE TROUGH WILL BEGIN TO MOVE INTO
WESTERN ND. THE SFC HIGH WILL BE HEADING EASTWARD AND THE LEE
TROUGH REDEVELOPING. THE MODELS START TO DIVERGE ON HOW THEY
HANDLE THE DETAILS WITH THE SYSTEM...WITH THE NAM BRINGING OUT ONE
LEAD SHORTWAVE OUT WEDNESDAY NIGHT AND THE GFS MORE PHASED AND
SLOWER WITH THE PROGRESSION OF THE UPPER TROUGH. WITH THE
UNCERTAINTY AND ALL OF THE SHORT TERM CONCERNS...ELECTED NOT TO
CHANGE THE GOING POPS FOR WEDNESDAY THROUGH THURSDAY. TEMPS SHOULD
BE FAIRLY COOL WITH HIGHS IN THE UPPER 60S TO 70S AND LOWS IN THE
UPPER 40S TO 50S.
LONG TERM [THU NIGHT - SUN]...
THE MODELS ARE IN GOOD AGREEMENT IN THE LONG TERM. A PASSING SYSTEM
COULD LINGER SOME SHOWERS THURSDAY NIGHT...MAINLY ACROSS THE
NORTHERN VALLEY AND EAST OF THE VALLEY. HIGH PRESSURE SHOULD THEN
MOVE INTO THE NORTHERN PLAINS FRIDAY...HELPING PREVENT ANY PCPN
DESPITE SOME MODELS CONTINUING TO SHOW SOME PCPN OUTPUT. COOL
WEATHER WILL STICK AROUND THROUGH THE WEEKEND. THE COOL AIRMASS
ALOFT AND SURFACE HEATING COULD CREATE SOME INSTABILITY
SUNDAY...RESULTING IN A VERY SLIGHT CHANCE OF PCPN.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&
GODON
Hazardous weather outlook, Aug 30, 3:40 AM CST, 17 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
440 AM CDT MON AUG 30 2010
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-310945-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
440 AM CDT MON AUG 30 2010
...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL DEVELOP THIS MORNING OVER THE DEVILS LAKE
BASIN...THEN MOVE INTO THE REST OF EASTERN NORTH DAKOTA BY LATE
AFTERNOON. THUNDERSTORM WILL THEN MOVE INTO WEST CENTRAL AND
NORTHWEST MINNESOTA THIS EVENING. SOME STORMS WILL LIKELY BECOME
SEVERE FROM 5 PM UNTIL MIDNIGHT...WITH THE BIGGEST THREAT FROM DAMAGING
WINDS AND LARGE HAIL. THERE WILL BE A THREAT FOR ISOLATED
TORNADOES ABOUT 20 MILES EITHER SIDE OF A VALLEY CITY TO GRAND
FORKS TO HALLOCK LINE LATE THIS AFTERNOON AND EVENING. HEAVY RAIN
WILL ALSO ACCOMPANY ANY THUNDERSTORM...AND LOCALIZED PONDING AND
SOME MINOR FLOODING OF URBAN AND POORLY DRAINED AREAS IS ALSO
POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
TONIGHT.
DK
In the hours before
Special weather statement, Aug 30, 6:14 PM CST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
714 PM CDT MON AUG 30 2010
MNZ003-029-030-040-NDZ039-053-310100-
CASS ND-CLAY MN-GRANT MN-RICHLAND ND-WEST OTTER TAIL MN-WILKIN MN-
714 PM CDT MON AUG 30 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLAY COUNTY IN NORTHWEST
MINNESOTA...AND SOUTHWESTERN OTTER TAIL...WESTERN GRANT AND WILKIN
COUNTIES IN WEST CENTRAL MINNESOTA...AND EXTREME SOUTHEASTERN CASS
AND RICHLAND COUNTIES IN SOUTHEAST NORTH DAKOTA UNTIL 800 PM CDT...
AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF
WYNDMERE TO 11 MILES SOUTH OF NEW EFFINGTON...MOVING TO THE NORTHEAST
AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT LIGHTNING.
THE STORMS WILL BE NEAR...
WALCOTT...SONORA AND GREAT BEND AROUND 720 PM CDT.
LAMARS...DWIGHT AND CHRISTINE AROUND 725 PM CDT.
WAHPETON...WOLVERTON AND MCCAULEYVILLE AROUND 730 PM CDT.
BRECKENRIDGE AROUND 735 PM CDT.
FOR MOTORISTS ON INTERSTATE 29...THE STORMS WILL BE BETWEEN...MILE
MARKERS 6 AND 51...
FOR MOTORISTS ON INTERSTATE 94...THE STORMS WILL BE BETWEEN MINNESOTA
MILE MARKER 12 AND MINNESOTA MILE MARKER 55...
BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
G2
Special weather statement, Aug 30, 6:19 PM CST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
719 PM CDT MON AUG 30 2010
MNZ001-002-013>015-310100-
EAST POLK MN-NORMAN MN-PENNINGTON MN-RED LAKE MN-WEST POLK MN-
719 PM CDT MON AUG 30 2010
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN POLK...PENNINGTON...RED
LAKE AND NORTHERN NORMAN COUNTIES UNTIL 800 PM CDT...
AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 14 MILES WEST OF FERTILE...OR 34 MILES SOUTHEAST OF
GRAND FORKS...MOVING TO THE NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THE STORM...ALONG WITH
HEAVY RAIN AND FREQUENT LIGHTNING.
THE STORM WILL BE NEAR...
MELVIN AND HAROLD AROUND 725 PM CDT.
CROOKSTON...MAPLE BAY AND DUGDALE AROUND 730 PM CDT.
MENTOR...GENTILLY AND DELORME AROUND 735 PM CDT.
PERAULT...HUOT AND DOROTHY AROUND 740 PM CDT.
BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
G2
Special weather statement, Aug 30, 6:21 PM CST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
721 PM CDT MON AUG 30 2010
MNZ002-003-NDZ030-039-310100-
CASS ND-CLAY MN-NORMAN MN-TRAILL ND-
721 PM CDT MON AUG 30 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY AND
SOUTHWESTERN NORMAN COUNTIES IN NORTHWEST MINNESOTA...AND EASTERN
CASS AND SOUTHEASTERN TRAILL COUNTIES IN SOUTHEAST NORTH DAKOTA UNTIL
800 PM CDT...
AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM NEAR MAPLETON...OR 11 MILES NORTHWEST OF FARGO...MOVING
TO THE NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THE STORM...ALONG WITH
HEAVY RAIN AND FREQUENT LIGHTNING.
THE STORM WILL BE NEAR...
KRAGNES AND ARGUSVILLE AROUND 730 PM CDT.
GEORGETOWN AROUND 735 PM CDT.
GARDNER AROUND 740 PM CDT.
PERLEY AND GRANDIN AROUND 745 PM CDT.
FOR MOTORISTS ON INTERSTATE 29...THE STORM WILL BE BETWEEN...MILE
MARKER 76 AROUND 730 PM CDT...AND MILE MARKER 84 AROUND 735 PM CDT...
BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
G2
Special weather statement, Aug 30, 6:59 PM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
759 PM CDT MON AUG 30 2010
MNZ004-005-007>009-013-310200-
EAST MARSHALL MN-KITTSON MN-NORTH BELTRAMI MN-PENNINGTON MN-ROSEAU
MN-WEST MARSHALL MN-
759 PM CDT MON AUG 30 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BELTRAMI...EASTERN
MARSHALL...NORTHEASTERN PENNINGTON...ROSEAU AND SOUTHEASTERN KITTSON
COUNTIES UNTIL 900 PM CDT...
AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF KARLSTAD
TO 9 MILES SOUTHEAST OF THIEF RIVER FALLS...MOVING TO THE NORTHEAST
AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORMS.
THE STORMS WILL BE NEAR...
MIDDLE RIVER...MAVIE AND LEO AROUND 810 PM CDT.
STRATHCONA AND HAUG AROUND 815 PM CDT.
GREENBUSH AND GOODRIDGE AROUND 820 PM CDT.
ROSS...PINECREEK AND BADGER AROUND 825 PM CDT.
BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
DTR
Special weather statement, Aug 30, 7:20 PM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
820 PM CDT MON AUG 30 2010
MNZ002-003-016-022-023-027>031-040-310215-
CLAY MN-EAST BECKER MN-EAST OTTER TAIL MN-GRANT MN-MAHNOMEN MN-NORMAN
MN-NORTH CLEARWATER MN-SOUTH CLEARWATER MN-WEST BECKER MN-WEST OTTER
TAIL MN-WILKIN MN-
820 PM CDT MON AUG 30 2010
...SIGNIFICANT WEATHER ADVISORY FOR OTTER TAIL...BECKER...SOUTHERN
CLEARWATER...GRANT...EXTREME SOUTHEASTERN WILKIN...EASTERN CLAY...
SOUTHERN MAHNOMEN AND SOUTHEASTERN NORMAN COUNTIES UNTIL 915 PM
CDT...
AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF DETROIT
LAKES TO 15 MILES SOUTHEAST OF WHEATON...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 50 MPH ARE LIKELY ON THE LEADING EDGE OF THESE STORMS.
THE STORMS WILL BE NEAR...
FERGUS FALLS...PELICAN RAPIDS AND WENDELL AROUND 825 PM CDT.
LAKE PARK...EDWARDS AND DUNVILLA AROUND 830 PM CDT.
ELBOW LAKE...MAPLEWOOD STATE PARK AND LAKE LIDA AROUND 835 PM CDT.
WESTBURY...SHOREHAM AND DALTON AROUND 840 PM CDT.
FOR MOTORISTS ON INTERSTATE 94...THE STORMS WILL BE BETWEEN MINNESOTA
MILE MARKER 49 AND MINNESOTA MILE MARKER 80...
BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
DTR
Special weather statement, Aug 30, 8:21 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
921 PM CDT MON AUG 30 2010
MNZ006-009-016-017-022>024-027-028-030>032-040-310330-
EAST BECKER MN-EAST OTTER TAIL MN-GRANT MN-HUBBARD MN-LAKE OF THE
WOODS MN-MAHNOMEN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-SOUTH
BELTRAMI MN-SOUTH CLEARWATER MN-WADENA MN-WEST BECKER MN-WEST OTTER
TAIL MN-
921 PM CDT MON AUG 30 2010
...SIGNIFICANT WEATHER ADVISORY FOR OTTER TAIL...EASTERN
BECKER...BELTRAMI...CLEARWATER...GRANT...WADENA...SOUTHEASTERN
MAHNOMEN...LAKE OF THE WOODS AND HUBBARD COUNTIES UNTIL 1030 PM
CDT...
AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM WARROAD TO BAGLEY THEN TO
FERGUS FALLS AND ELBOW LAKE...MOVING TO THE NORTHEAST AT 40 MPH.
WIND GUSTS ALONG THE LEADING EDGE OF THESE STORMS OF 40 TO 50 MPH
WILL BE LIKELY.
THE STORMS WILL AFFECT...
BAUDETTE
BEMIDJI
LAKE ITASCA
PARK RAPIDS
ELBOW LAKE
PERHAM
BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
DTR
Thunderstorm Wind, Beltrami
- When
- August 30, 9:25 PM CST
- Where
- Beltrami County, 0.46 mi E of Shooks
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 47.870, -94.440
The wind gust was measured by a MNDOT RWIS mesonet sensor.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Nebraska, August 30, 2010$865,000 · 1 in hail · 13 events
- Tornado and Hail in Wyoming, August 30, 2010$175,000 · EF1 · 7 events
- Lightning Strike in Arkansas, August 30, 2010$100,000 · 1 event
- Flash Flood and Hail in South Dakota, August 30 to 31, 2010$31,000 · 1 in hail · 17 events
- Damaging Wind in Nebraska, August 30, 2010$41,000 · 70 kt wind · 1 event
- Tropical Storm and Strong Wind in U.S. Virgin Islands, August 30, 2010$30,000 · 6 events
- Damaging Winds in South Dakota, August 30, 20101 injured · 61 kt wind · 13 events
- Flash Flooding and Debris Flow in Puerto Rico, August 30 to 31, 201016 events
- Flash Flood in Louisiana, August 30, 2010$20,000 · 1 event
- Damaging Winds in Nebraska, August 30, 201061 kt wind · 3 events
- Hail in North Dakota, August 30, 20101.75 in hail · 2 events
- Hail in North Dakota, August 30, 20101 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247823.